Ondansetron in the treatment of intractable nausea associated with theophylline toxicity

Sage, T.A.; Jones, W.N.; Clark, R.F.

Annals of PharmacoTherapy 27(5): 584-585

1993


ISSN/ISBN: 1060-0280
PMID: 8347909
DOI: 10.1177/106002809302700511
Accession: 032640141

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
To report the efficacy of ondansetron in the treatment of a patient poisoned with theophylline. A 36-year-old man who ingested 6 g of sustained-release theophylline. Ondansetron 8 mg intravenously after clinical failure of other antiemetics. Subjective relief of nausea within minutes, enabling the patient to tolerate multiple doses of activated charcoal and whole bowel irrigation. Ondansetron may offer an alternative to present antiemetic therapy in the poisoned patient.